Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

October 25, 2021Rockland County, New York

NWS New York, NY issued this special weather statement at Oct 25, 2021, 10:44 PM EDT for Rockland County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 10:44 PM EDT (02:44 UTC)
Expired
Oct 25, 2021, 11:30 PM EDT
In force
46 min
Issued by
NWS New York, NY
Hail
0.25 in
Wind
30

County Rockland County, NY

The radar

The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS81 KOKX 260244
SPSOKX

Special Weather Statement
National Weather Service New York NY
1044 PM EDT Mon Oct 25 2021
 
NYZ067>070-260330-
Putnam NY-Rockland NY-Northern Westchester NY-Orange NY-
1044 PM EDT Mon Oct 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ROCKLAND NORTHERN 
WESTCHESTER, WESTERN PUTNAM AND EASTERN ORANGE COUNTIES THROUGH 1130 
PM EDT... 

At 1043 PM EDT, Doppler radar was tracking a strong thunderstorm 
over Haverstraw, moving north at 40 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
New City, Peekskill, Haverstraw, West Point, Cold Spring, Pomona,
Fahnestock State Park, Stony Point, Putnam Valley, West Haverstraw,
Congers, New Square, Mount Ivy, Wesley Hills and New Hempstead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4157 7396 4155 7399 4153 7400 4150 7400
      4150 7399 4146 7400 4144 7398 4149 7393
      4150 7380 4113 7394 4114 7409 4159 7399
      4159 7395
TIME...MOT...LOC 0243Z 193DEG 35KT 4122 7399 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

Goodman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Oct 25, 7:46 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 25, 7:46 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service New York NY
746 PM EDT Mon Oct 25 2021

.SYNOPSIS...
Strong low pressure impacts the weather tonight through
Wednesday morning. High pressure then builds in behind the storm
through Thursday. Low pressure may impact the area by late Friday
into the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The fcst is on track. Surface low pressure off the Mid-Atlantic
Coast tracks NE as is strengthens. Meanwhile a jet axis begins
to round the base of an upper level trough off to our west as it
swings east. As this occurs, stronger mid and upper level
forcing will begin to get underway. This should result in
moderate to heavy rain to developing towards midnight, and
becoming more widespread late at night. The axis of the heaviest
rainfall will in part be determined by where an inverted
trough, possibly with a developing low center bringing stronger
forcing and moisture convergence, sets up. Models have trended
south and west with this feature over the past 24 hours, and
it's always difficult to pinpoint features like this even 6
hours ahead of time, but it does appear that the trough will
shift through at least part of the forecast area starting late
tonight - favoring western portions of the forecast area.
Another factor is the potential of convection given the amount
of CAPE that will be present with all of this forcing. NAM over
the past 24 hours has trended higher with MUCAPEs tonight. This
would locally enhance rainfall amounts and introduce at least a
low chance of strong wind gusts. 1 to 2 inches of rain is
expected to fall over most of the area by sunrise. The flash
flood watch remains in effect. See the hydrology section below
for more details.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
The main low center offshore begins to shift more northerly during
Tuesday in response to a negatively tilted 500mb trough shifting
from the Great Lakes to the Ohio Valley. Moderate to heavy rainfall
continues in the morning along the inverted trough, which will more
likely be near southern and western portions of the forecast area.
CAPE diminishes, so the thunderstorm threat lowers early on. Rain
potential in the afternoon is somewhat more uncertain as there is
the chance that the inverted trough shifts only slightly south of us
while it becomes more west-east oriented. It still looks though that
periods of rain will be likely in the afternoon and probably not as
heavy as in the morning.

Winds should increase Tuesday afternoon as the main low strengthens
east of the 40N/70W benchmark and 950mb winds increase 45-55 kt.
Winds should then increase further Tuesday night with a tightening
pressure gradient over the area. Have not made any changes to the
Wind Advisory at this time. There remains some uncertainty regarding
the onset and placement of potential advisory-level gusts with a
chance that wind funneling down the Long Island Sound could have
adjacent shores ending up with winds higher than currently forecast
during the daytime hours. It's also possible that wind gusts to 40
mph don't begin until nighttime in the areas currently under an
advisory. Even if winds do not reach criteria during Tuesday
afternoon, chances of downed trees and limbs could be enhanced
by wet leaves and saturated grounds. Generally speaking for
Tuesday and Tuesday night, sustained winds 20- 30 mph expected
for the coastal zones with gusts 40-45 mph, and some areas
reaching 50 mph.

Shower chances end west to east late Tuesday night into Wednesday
morning with the storm heading east and high pressure building in
from the north. Winds will diminish through the day as well with the
pressure gradient weakening. There is however a chance that the wind
advisory will need to be extended by a couple of hours in the
morning.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Fair wx is expected on Thu with high pres ridging swd from Canada.
The center of the high will be near Labrador, so the influence will
be weak. Low pres gathering over the Southeast will then track newd,
eventually reaching invof NYC at 12Z Sun per the GFS and about 12
hours faster in the ECMWF. Models have been pretty consistent with
the sys, and the NBM pops are already categorical. The fcst
indicates increasing chances for rain Fri, with the highest probs
Fri ngt. This is with the initial band of rain ahead of the low.
Pops remain high thru Sat, and start lowering on Sun with the low
reaching the area and exiting. The storm attm may reach maturity
before it gets to the cwa, with mainly an occluded sys impacting the
area. This may limit the pcpn potential. It is still too far out to
focus in on the exact details of the sys, but at least a round of
mdt to locally hvy rain is possible with the lead band, along with a
period of solid ely flow of at least 20-30 mph. The NBM was followed
for temps thru the period with lows generally abv normal due to
extensive cloud cover.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
***High Impact Coastal Storm Late Tonight into Tuesday***

A warm front was located over southern CT, oscillating between
DXR-OXC and BDR. At the same time, deepening low pressure off
the Mid Atlantic coast will track northeast, tracking well south
and east of the area. A secondary low will develop along the NJ
coast late tonight into Tuesday.

Mainly VFR cigs will continue for the next few hours as
precipitation and embedded convection begins to overspread the
area. BDR and GON continue to teeter with MVFR cigs invof of the
warm front. Expect that ceilings will lower from MVFR to IFR
through the night and remain there through the day on Tuesday
and into Tuesday night. Greatest uncertainty is with the timing
of precip onset and the lowering ceilings.

S winds are gradually veering to the E/NE. Winds have already
shifted to NE at GON, BDR and HPN. The E/NE flow rapidly
strengthens Tuesday morning into afternoon with sustained winds
of 15-25kt and G25-35kt. The upper end of the range will be
confined to the coast. A few gusts up to 40 kt can't be ruled
out, especially at KLGA.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of ceilings lowering overnight and the potential for
embedded TSRA overnight may be off a few hours.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon/Night...IFR or lower conditions with rain.
E-NE winds 15-25kt G25-35kt, become north at night. Strongest
winds and gusts at the coast. LLWS possible Tuesday. Adjustments
to the wind forecast during this period are likely.
.Wednesday...MVFR or lower possible with rain possible. N wind gusts
25-35 kt possible.
.Thursday...Mainly VFR.
.Friday... MVFR or lower in rain. E winds 10-15 kt G20- 25kt,
highest at the coast.
.Saturday...Chance of MVFR or lower in rain.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds will increase on all waters tonight. SCA conds on the ocean
waters, and maybe on the remaining waters toward daybreak, but the
expectation is that winds will quickly ramp up to Gales Tuesday
morning. Have therefore converted the gale watches to warnings for
Tuesday through Wednesday early afternoon for most of the waters.
The only exception is for the ocean waters east of Moriches Inlet,
where confidence is high enough to upgrade to a storm warning during
this time. With a SCA already in place, have opted to start the
storm warning tomorrow morning even though storm force gusts are not
likely realized until Tuesday night. Winds diminish through the day
on Wednesday, but still up to advisory conditions by day's end.

Decreasing winds Wed ngt fall blw sca lvls on Thu. Seas on the ocean
however will remain aoa 5 ft thru Thu ngt. Winds and seas then begin
to increase again on Fri ahead of the next low pres sys. Gales will
be possible on all waters during the peak of the storm, which is
expected to be somewhere in the Fri-Sat period.

&&

.HYDROLOGY...
Heavy rainfall tonight through Tuesday is expected to bring 2 to 5
inches of rainfall with locally higher amounts possible. Exact
totals will depend on where the heaviest rain develops tonight, and
the position and intensity of offshore low pres on Tuesday. Better
chances for the higher end of this range will be west of Long Island
and CT. Expecting widespread minor urban and small stream flooding
with a chance of flash flooding. Flash flooding chances appear to be
overall higher west of LI and CT, and even moderate river flooding
is not out of the question for rivers and streams in NE NJ. Most
likely time for any flash flooding would be late tonight through
Tuesday morning.

No hydrologic impacts are expected Thu. An inch or more of rain is
possible in the Fri-Sat period in association with the next low pres
sys.

&&

.TIDES/COASTAL FLOODING...
A coastal storm will bring strong E-NE winds and heavy rain on Tue,
and then strong N winds Tue night-Wed. Per blend of ETSS guidance
adjusted upward 1/4 to 1/2 foot and Stevens NYHOPS, widespread minor
flooding expected around the times of high tide Tue afternoon.
However, with an ideal E-NE wind trajectory, there is potential for
locally moderate flooding along the westernmost reaches of Long
Island Sound and Peconic Bay.

The north shore of Long Island will also be subject to wave action
and beach erosion the could exacerbate coastal flood issues. Runoff
from heavy rain may also exacerbate coastal flood issues elsewhere.

Large breaking waves along the oceanfront Tue afternoon/night could
reach 5-8 ft in NYC and Nassau counties, and 8-12 ft in
Suffolk, with minor dune erosion expected and locally moderate
erosion possible.

Additional rounds of minor flooding may be possible with later high
tide cycles Wed into Thu. The next storm later this week may also
have potential to produce minor to locally moderate coastal flooding
and high surf/beach erosion Fri into Sat.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Tuesday afternoon for CTZ005>012.
     Wind Advisory from 2 PM Tuesday to 6 AM EDT Wednesday for
     CTZ008-011-012.
     Coastal Flood Advisory from 2 PM to 6 PM EDT Tuesday for
     CTZ009>012.
NY...Flash Flood Watch through Tuesday afternoon for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory from noon to 8 PM EDT Tuesday for
     NYZ079>081.
     Wind Advisory from 2 PM Tuesday to 6 AM EDT Wednesday for
     NYZ079-081.
     Coastal Flood Advisory from 10 AM to 3 PM EDT Tuesday for
     NYZ074-075-178-179.
     Coastal Flood Advisory from 2 PM to 6 PM EDT Tuesday for
     NYZ071-073-078-176-177.
NJ...Flash Flood Watch through Tuesday afternoon for NJZ002-004-006-
     103>108.
     Coastal Flood Advisory from 10 AM to 3 PM EDT Tuesday for
     NJZ006-106-108.
MARINE...Gale Warning from 8 AM Tuesday to 2 PM EDT Wednesday for
     ANZ331-332-340-345-353-355.
     Gale Warning from 8 AM Tuesday to 8 AM EDT Wednesday for
     ANZ335-338.
     Small Craft Advisory until 8 AM EDT Tuesday for ANZ350-353-355.
     Storm Warning from 8 AM Tuesday to 2 PM EDT Wednesday for
     ANZ350.

&&

SYNOPSIS...JMC/JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JMC
AVIATION...DBR
MARINE...JMC/JC
HYDROLOGY...JMC/JC
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 25, 3:52 PM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
352 PM EDT Mon Oct 25 2021

CTZ005>007-NJZ002-004-103>108-NYZ067>070-261000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-
352 PM EDT Mon Oct 25 2021

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-261000-
Northern New London-
352 PM EDT Mon Oct 25 2021

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 6 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-353-355-261000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
352 PM EDT Mon Oct 25 2021

...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 2 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-261000-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
352 PM EDT Mon Oct 25 2021

...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-261000-
Moriches Inlet NY to Montauk Point NY out 20 nm-
352 PM EDT Mon Oct 25 2021

...STORM WARNING IN EFFECT FROM 8 AM TUESDAY TO 2 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NJZ006-NYZ071>075-078-080-176>179-261000-
Southern Fairfield-Southern New Haven-Hudson-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Southwest Suffolk-Northern Queens-Northern Nassau-
Southern Queens-Southern Nassau-
352 PM EDT Mon Oct 25 2021

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-NYZ079-081-261000-
Southern Middlesex-Southern New London-Northeast Suffolk-
Southeast Suffolk-
352 PM EDT Mon Oct 25 2021

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 6 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Oct 25, 9:09 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New York NY
909 PM EDT Mon Oct 25 2021

CTZ009-NJZ002-004-006-103>108-NYZ069>075-176-178-260300-
Southern Fairfield-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Rockland-Northern Westchester-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
909 PM EDT Mon Oct 25 2021

...DEVELOPING THUNDERSTORMS...

Showers and thunderstorms will continue to develop over the area
through 11 pm. Locally heavy rainfall and lightning strikes can
be expected. Some of the strongest cells could produce some gusty
winds at times.

The area remains under a Flash Flood Watch through Tuesday.

JMC
Special weather statement, Oct 25, 9:16 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service New York NY
916 PM EDT Mon Oct 25 2021

NYZ067-068-260300-
Orange-Putnam-
916 PM EDT Mon Oct 25 2021

...DEVELOPING THUNDERSTORMS...

Showers and thunderstorms will continue to develop from the south
through 11 pm. Locally heavy rainfall and lightning strikes can
be expected. Some of the strongest cells could produce some gusty
winds at times.

The area remains under a Flash Flood Watch through Tuesday.

JMC
Special weather statement, Oct 25, 10:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1044 PM EDT Mon Oct 25 2021

NYZ067>070-260330-
Putnam NY-Rockland NY-Northern Westchester NY-Orange NY-
1044 PM EDT Mon Oct 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF ROCKLAND NORTHERN
WESTCHESTER, WESTERN PUTNAM AND EASTERN ORANGE COUNTIES THROUGH 1130
PM EDT...

At 1043 PM EDT, Doppler radar was tracking a strong thunderstorm
over Haverstraw, moving north at 40 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
New City, Peekskill, Haverstraw, West Point, Cold Spring, Pomona,
Fahnestock State Park, Stony Point, Putnam Valley, West Haverstraw,
Congers, New Square, Mount Ivy, Wesley Hills and New Hempstead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4157 7396 4155 7399 4153 7400 4150 7400
      4150 7399 4146 7400 4144 7398 4149 7393
      4150 7380 4113 7394 4114 7409 4159 7399
      4159 7395
TIME...MOT...LOC 0243Z 193DEG 35KT 4122 7399

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Goodman

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 10:33 PM EDTFlash Flood WarningOKXRockland3 hr
Oct 25, 11:08 PM EDTSpecial Weather StatementOKXBronx, Westchester37 min
Oct 26, 1:38 AM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Oct 26, 1:52 AM EDTAreal Flood AdvisoryOKXKings, Queens6 hr
Oct 26, 3:12 AM EDTAreal Flood AdvisoryOKXBronx, New York, Richmond5 hr
Oct 26, 4:12 AM EDTHigh Wind WarningOKXSuffolk32 hr
Oct 26, 5:01 AM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk3 hr
Oct 26, 6:03 AM EDTAreal Flood AdvisoryOKXBronx, Rockland, Westchester3 hr
Oct 26, 7:31 AM EDTAreal Flood AdvisoryOKXSuffolk119 min
Oct 26, 7:54 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond4 hr
Oct 26, 7:58 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Oct 26, 9:08 AM EDTAreal Flood AdvisoryOKXOrange, Rockland, Westchester112 min
Oct 26, 9:26 AM EDTSpecial Weather StatementOKXNassau, Suffolk94 min
Oct 26, 1:45 PM EDTRiver Flood WarningOKXOrange, Rockland36 hr
Oct 26, 2:58 PM EDTAreal Flood AdvisoryOKXOrange, Rockland3 hr
Oct 26, 3:21 PM EDTAreal Flood AdvisoryOKXSuffolk114 min
Oct 26, 3:36 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
Oct 26, 4:52 PM EDTCoastal Flood StatementOKXNassau, Queens, Suffolk22 hr
Oct 26, 4:52 PM EDTCoastal Flood AdvisoryOKXNassau, Suffolk26 hr
Oct 26, 7:11 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Queens and 3 more3 hr
Oct 25, 9:42 PM EDTFlash Flood WarningOKXEssex, Passaic3 hr
Oct 26, 7:39 AM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic, Union3 hr
Oct 26, 10:05 AM EDTRiver Flood WarningOKXBergen14 hr
Oct 26, 10:38 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic112 min
Oct 26, 1:09 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region111 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.